Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Aug 7, 2021, 12:34 AM MDT for Cheyenne County, Kimball County, Morrill County, Nebraska. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2021, 12:34 AM MDT (06:34 UTC)
- Expired
- Aug 7, 2021, 1:15 AM MDT
- In force
- 41 min
- Issued by
- NWS Cheyenne, WY
- Hail
- 0.00 in
- Wind
- 50
Counties Cheyenne County, NE, Kimball County, NE, Morrill County, NE
The radar
The Cheyenne radar (KCYS), 132 km from the middle of the area, began a volume at 06:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 6.6 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -256 J/kg
- Mixed-layer LCL
- 3329 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
217
WWUS85 KCYS 070634
SPSCYS
Special Weather Statement
National Weather Service Cheyenne WY
1234 AM MDT Sat Aug 7 2021
NEZ020-021-054-055-070715-
Kimball NE-Cheyenne NE-Morrill NE-Banner NE-
1234 AM MDT Sat Aug 7 2021
...Showers with strong winds will impact portions of Cheyenne,
Kimball, Morrill and southeastern Banner Counties through 115 AM
MDT...
At 1234 AM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles west of Crescent Lake National
Wildlife Refuge to 8 miles southwest of Lisco to near Sidney Airport
to 6 miles northeast of Panorama Point. Movement was northeast at 20
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sidney, Kimball, Bridgeport, Potter, Lodgepole, Dalton, Dix, Gurley,
Sunol, Oliver Campground, Brownson, Northport, Bridgeport State
Recreation Area, Panorama Point, Colton, Lorenzo, The Intersection Of
Highway 385 And 92, Oliver Reservoir, Kimball Airport and Court House
And Jail Rocks.
This includes Interstate 80 in Nebraska between mile markers 1 and
77.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4100 10405 4134 10403 4200 10268 4142 10264
4139 10261 4100 10262
TIME...MOT...LOC 0634Z 224DEG 16KT 4169 10265 4139 10269 4110 10292
4107 10392
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
HammerWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Aug 6, 10:22 PM MDT, 2 hours 12 minutes earlier.
Area forecast discussion, Aug 6, 10:22 PM MDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1022 PM MDT Fri Aug 6 2021 .SHORT TERM...(This evening through Saturday) Issued at 226 PM MDT Fri Aug 6 2021 Latest water vapor loop was showing scattered showers and thunderstorms continuing to develop over southeast Wyoming. A few of the storms are even fairly strong near the Wyoming/Colorado border where some hail up to penny size is possible. There is also some gusty winds of 30 to 40 mph with some of this thunderstorm activity. This is pretty high based activity especially with dewpoints in the low to mid 40s. However, further north the storms are a bit more clustered, but not seeing much in the way of severe weather yet. Dewpoints are little bit higher in that region which will yield to a little better instability. We will need to keep an eye on the high wind potential with these storms, due to higher dcape values (1000j/kg). Based on the latest observations, we have seen some higher wind gusts around CPR and Deer Creek WYDOT observation are showing speeds of 45 mph. This cluster of storms are pretty fast movers so they should begin to move out of the northern portions of the forecast area by 8pm or so. Otherwise, the potential vorticity anomaly is progged to move through southeast Wyoming overnight. As this feature, moves across it may induce some subsidence and produce some gusty westerly winds after the passage of a frontal boundary. Would not be surprised to see some gusts over 30mph early Saturday morning shortly after daybreak and continue until about midday before diminishing with a much cooler day day expected. .LONG TERM...(Saturday through Thursday) Issued at 415 AM MDT Fri Aug 6 2021 After a brief cool down Saturday...temperatures will be on the rise once again. Fire Weather concerns Saturday will be very low as afternoon humidity in the low 20 percent range. 700mb temperatures near +6C Saturday will bring 70s and low 80s for highs. We quickly rebound back into the mid and upper teens C for Sunday. Critical afternoon humidity with gusty winds will bring recurring fire weather concerns Sunday through Wednesday next week. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1022 PM MDT Fri Aug 6 2021 Any remaining showers are expected to diminish around 06z to limit concern through the initial forecast period. Some models are trending towards some possible fog formation with lighter winds and available surface moisture to warrant inclusion for KCDR and KAIA overnight though conditions should remain in VFR to perhaps MVFR though confidence remains low. Diurnal increase in winds Saturday with shower and thunderstorm activity possible for KBFF, KCDR and KAIA in the afternoon. && .FIRE WEATHER... Issued at 226 PM MDT Fri Aug 6 2021 We will keep the Red Flag Warning going for the area until 8pm with decent humidity recoveries expected tonight. Saturday will be breezy and cooler which will help keep the humidities above critical thresholds. A weak upper level ridge will build over the area this weekend which may favor critical fire weather conditions on Sunday and Monday. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...REC LONG TERM...GCC AVIATION...WM FIRE WEATHER...REC
Hazardous weather outlook, Aug 6, 4:43 AM MDT, 19 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 443 AM MDT Fri Aug 6 2021 WYZ101>119-071045- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 443 AM MDT Fri Aug 6 2021 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Warmer...drier weather and windy conditions return to southeast Wyoming today. Winds could gusts as high as 50 mph across southeast Wyoming this afternoon. These conditions could create critical fire weather conditions today. Red Flag Warnings are in effect for some areas of southeast Wyoming. Widely scattered to scattered thunderstorms are possible this afternoon and early evening across southeast Wyoming. Some could become severe with damaging downburst winds in excess of 60 mph. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Warm and breezy conditions Sunday through the middle of next week expected to create critical fire weather conditions on a daily afternoon basis. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-019>021-054-055-095-096-071045- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- 443 AM MDT Fri Aug 6 2021 This hazardous weather outlook is for portions of panhandle Nebraska. .DAY ONE...TODAY AND TONIGHT Warmer...drier weather and windy conditions return to the Panhandle today. Winds could gusts as high as 40 mph across the southern Panhandle this afternoon. These conditions could create critical fire weather conditions today. Red Flag Warnings are in effect for the southern Nebraska Panhandle today. Widely scattered to scattered thunderstorms are possible late this afternoon through early evening across the Nebraska Panhandle. Some could become severe with damaging downburst winds. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Special weather statement, Aug 7, 12:34 AM MDT, 0 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
1234 AM MDT Sat Aug 7 2021
NEZ020-021-054-055-070715-
Kimball NE-Cheyenne NE-Morrill NE-Banner NE-
1234 AM MDT Sat Aug 7 2021
...Showers with strong winds will impact portions of Cheyenne,
Kimball, Morrill and southeastern Banner Counties through 115 AM
MDT...
At 1234 AM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles west of Crescent Lake National
Wildlife Refuge to 8 miles southwest of Lisco to near Sidney Airport
to 6 miles northeast of Panorama Point. Movement was northeast at 20
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sidney, Kimball, Bridgeport, Potter, Lodgepole, Dalton, Dix, Gurley,
Sunol, Oliver Campground, Brownson, Northport, Bridgeport State
Recreation Area, Panorama Point, Colton, Lorenzo, The Intersection Of
Highway 385 And 92, Oliver Reservoir, Kimball Airport and Court House
And Jail Rocks.
This includes Interstate 80 in Nebraska between mile markers 1 and
77.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4100 10405 4134 10403 4200 10268 4142 10264
4139 10261 4100 10262
TIME...MOT...LOC 0634Z 224DEG 16KT 4169 10265 4139 10269 4110 10292
4107 10392
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HammerThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 1:21 AM MDT | Special Weather Statement | CYS | Cheyenne, Kimball | 39 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.